Department of Mathematics and Statistics

Ratnasingham Shivaji
H. Barton Excellence Professor
Department Head

Ratnasingham

Office: Petty 118
Phone: 334-5836
Email address: r_shivaj@uncg.edu
Personal web page: www.uncg.edu/~r_shivaj/
Starting year at UNCG: 2011
Office hours: TR 1:30-3:00

Education

Ph.D. in Mathematics, Heriot-Watt University (1981)

Teaching

Fall, 2014
  • MAT 390-01 LEC (Ordinary Differential Equations), TR 11:00-12:15, Sullivan Science Building 203
  • MAT 593-01 IND (Directed Study in Mathematics)
  • MAT 701-01 SEM (Graduate Seminar in Computational Mathematics)
  • MAT 790-02 IND (Directed Doctoral Research)
  • MAT 790-03 IND (Directed Doctoral Research)
  • MAT 799-01 DIS (Dissertation)
  • MAT 799-02 DIS (Dissertation)
Spring, 2015
  • MAT 390-01 LEC (Ordinary Differential Equations), TR 9:30-10:45, Petty Building 223
  • MAT 659-01 IND (Advanced Topics in Mathematics)
  • MAT 799-03 DIS (Dissertation)
  • MAT 799-04 DIS (Dissertation)

Research Interests

Applied Math, Mathematical Biology
Current Students: Quinn Morris, Byungjae Son

Selected Recent Publications

  • Diffusive logistic equation with constant yield harvesting and negative density dependent emigration on the boundary, Jerome Goddard II and R. Shivaji, J. Math. Anal. Appl., Vol. 414 (2014) No. 2, pp. 561 - 573
  • Positive radial solutions for elliptic equations on exterior domains with nonlinear boundary conditions, Dagny Butler, Eunkyung Ko, Eun Kyoung Lee, and R. Shivaji, Commun. Pure Appl. Anal., Vol. 13 (2014) No. 6, pp. 2713 - 2731
  • A three solution theorem for singular nonlinear elliptic boundary value problems, R. Dhanya, Eunkyung Ko, and R. Shivaji, J. Math. Anal. Appl., Vol. 424 (2015) No. 1, pp. 598 - 612
  • Uniqueness of positive radial solutions for a class of semipositone problems on the exterior of a ball, Eunkyung Ko, Mythily Ramaswamy, and R. Shivaji, J. Math. Anal. Appl., Vol. 423 (2015) No. 1, pp. 399 - 409
  • Existence of positive solutions for a class of p-Laplacian superlinear semipositone problems, M. Chhetri, P. Drabek, and R. Shivaji, accepted for publication, Proc. Royal Soc. Edin.

Brief Bio

Ratnasingham Shivaji joined the University of North Carolina at Greensboro (UNCG) as H. Barton Excellence Professor and Head of the Department of Mathematics and Statistics in July 2011. Prior to joining UNCG, he served for twenty-six years at Mississippi State University (MSU), where he was honored as a W.L. Giles Distinguished Professor. He received his Ph.D in Mathematics from Heriot-Watt University in Edinburgh, Scotland in 1981 and his B.S (first class honors) from the University of Sri Lanka in 1977. Shivaji's area of specialization is partial differential equations, and in particular, nonlinear elliptic boundary value problems. His research work has applications in combustion theory, chemical reactor theory, and population dynamics, and has been funded by the National Science Foundation and the Simon's Foundation. To date, Shivaji has authored or coauthored one hundred and twenty six research papers, and served as thesis advisor for eleven Ph.D. graduates.